MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 4 {} RIGHT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 4 {} RIGHT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71420184
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/21/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to loosening, the tibia was replaced.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical / medical investigation concluded that ,without the requested clinical information ,a thorough medical investigation cannot be rendered.Should any additional clinical information be provided this complaint will be re-evaluated.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes of the reported event could include poor bone quality or improper sizing.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GNS II CMT TIB SIZE 4 {} RIGHT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9315154
Report Number1020279-2019-03989
Device Sequence Number2360798
Product Code JWH
UDI-Device Identifier03596010206343
UDI-Public03596010206343
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/23/2026
Device Model Number71420184
Device Catalogue Number71420184
Device Lot Number16HT74710
Initial Date Received by Manufacturer 10/21/2019
Supplement Date Received by Manufacturer02/05/2020
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;